MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-EX-150SOL145
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Return of the device for analysis is anticipated.If the device is received for analysis, a supplemental report will be submitted when the device analysis is completed.
 
Event or Problem Description
During removal of a diamondback peripheral exchangeable orbital atherectomy device (oad) the device became stuck in the sheath.The oad was pulled and the crown broke off inside the sheath.The crown fragment remained in the sheath and a sheath exchange was performed without losing wire position.
 
Additional Manufacturer Narrative
The reported oad was received at csi for analysis.The driveshaft crown was observed to be detached and was not returned for analysis.Scanning electron microscopy analysis of the driveshaft crown bond location was performed and confirmed the presence of residual solder, indicating that the crown had been sufficiently attached at one point.It is hypothesized that the crown became caught and the driveshaft was pulled until the crown bond strength was exceeded.This is consistent with the reported event details which state, "the device became stuck inside the sheath.The oad was pulled and the crown broke off inside the sheath.Per the physician, there may have been a kink in the sheath which contributed to the issue." however, this was not confirmed and the root cause of the detached crown remains unknown.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key12594262
Report Number3004742232-2021-00338
Device Sequence Number11857069
Product Code MCW
UDI-Device Identifier10852528005831
UDI-Public(01)10852528005831(17)230831(10)393117
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberDBP-EX-150SOL145
Device Catalogue Number7-10030-03
Device Lot Number393117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR